MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN XLPE CR INSERT SZ 5-6 13MM; PROSTHE, KNEE, PATELLOFEMORO, SEMI-CONS, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. LGN XLPE CR INSERT SZ 5-6 13MM; PROSTHE, KNEE, PATELLOFEMORO, SEMI-CONS, CEMENTED, POLY/METAL/POLY
Model Number 71453154
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/28/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a total knee arthroplasty the legion xlpe cr insert size 5-6 13 mm would not lock into the baseplate.The procedure was finished using a smith and nephew backup device.It is unknown if there was a delay.No harm to the patient reported.
 
Additional Manufacturer Narrative
The associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device could not confirm the stated failure mode.The device has signs of damage from attempted use.The device was manufactured in 2011.A dimensional inspection was attempted but the device was too damaged from the attempted insertion to obtain accurate measurements.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes for this event could include a fit/sizing issue or a procedural error.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
LGN XLPE CR INSERT SZ 5-6 13MM
Common Device Name
PROSTHE, KNEE, PATELLOFEMORO, SEMI-CONS, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10721531
Report Number1020279-2020-05663
Device Sequence Number19708411
Product Code JWH
UDI-Device Identifier00885556255285
UDI-Public00885556255285
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K071071
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/22/2021
Device Model Number71453154
Device Catalogue Number71453154
Device Lot Number11AM13194
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2020
Initial Date Received by Manufacturer 09/28/2020
Supplement Date Received by Manufacturer01/14/2021
Initial Report FDA Received Date10/22/2020
Supplement Report FDA Received Date01/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1